Alert archive / Massachusetts / High Surf Advisories in 2008

High Surf Advisory 3, NWS Boston/Norton, MA

June 30, 20084 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high surf advisory at Jun 30, 2008, 10:13 AM EDT for 4 counties in Massachusetts; Newport County, Washington County, Rhode Island. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 10:13 AM EDT (14:13 UTC)
Expired
Jun 30, 2008, 11:00 PM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 301413
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EDT MON JUN 30 2008

MAZ020-021-023-024-RIZ006>008-010300-
/O.NEW.KBOX.SU.Y.0003.080630T1413Z-080701T0300Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1013 AM EDT MON JUN 30 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTH SWELL NOT ASSOCIATED WITH ANY TROPICAL STORM WAS OCCURRING ALONG
THE SOUTHERN NEW ENGLAND COAST.

SWELL HEIGHTS WERE AROUND 7 FEET JUST OFFSHORE AND WILL PERSIST
THROUGH EARLY EVENING. THE SURF WILL BE DANGEROUS FOR UNSUPERVISED
AND UNSKILLED SWIMMERS. ALTHOUGH SEAS NEARSHORE ARE EXPECTED TO
REMAIN BELOW 7 FEET...THERE STILL REMAINS A HIGH RISK FOR RIP
CURRENTS.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

 IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

 DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

 HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$

STRAUSS
1 follow-up statement
000 
WHUS41 KBOX 301934
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT MON JUN 30 2008

MAZ020-021-023-024-RIZ006>008-010300-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-080701T0300Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
334 PM EDT MON JUN 30 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

SOUTH SWELL NOT ASSOCIATED WITH ANY TROPICAL STORM WAS OCCURRING
ALONG THE SOUTHERN NEW ENGLAND COAST.

SWELL HEIGHTS WERE AROUND 7 FEET JUST OFFSHORE AND WILL PERSIST
THROUGH EARLY EVENING. THE SURF WILL BE DANGEROUS FOR
UNSUPERVISED AND UNSKILLED SWIMMERS. ALTHOUGH SEAS NEARSHORE ARE
EXPECTED TO REMAIN BELOW 7 FEET...THERE STILL REMAINS A HIGH RISK
FOR RIP CURRENTS.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

 IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

 DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

 HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jun 30, 7:20 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 30, 7:20 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
720 AM EDT MON JUN 30 2008

.SYNOPSIS...
A COUPLE MORE ROUNDS OF SCATTERED SHOWERS/THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY EVENING...ALTHOUGH MUCH OF THIS TIME WILL
BE RAIN FREE.  DRY AND WARM WEATHER SHOULD FOLLOW FOR WEDNESDAY AND
PROBABLY CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT MAY
BRING A FEW MORE ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS
SOMETIME LATE THURSDAY INTO THE WEEKEND...BUT CONFIDENCE AND TIMING
REMAINS LOW.

&&

.NEAR TERM /UNTIL NOON TODAY/...
THE CLUSTER OF SHOWERS AND THUNDERSTORMS THAT AFFECTED THE SOUTH
COAST/CAPE/ISLANDS EARLIER THIS MORNING HAS EXITED THE REGION.
THERE WAS ANOTHER CLUSTER OF JUST SOME LIGHT RAIN SHOWERS SOUTH OF
LONG ISLAND.  THIS COULD JUST GRAZE PORTIONS OF OUR SOUTH
COAST/CAPE/ISLANDS IN THE NEXT FEW HOURS SO WILL LEAVE IN A LOW POP
OVER THIS TIME IN CASE IT CAN HOLD TOGETHER.  HOWEVER...EVEN IF IT
DOES JUST A TRACE TO A FEW HUNDREDTHS OF INCH OF RAIN IS EXPECTED.

OTHERWISE...JUST A DRY MORNING EXPECTED ACROSS THE REST OF SOUTHERN
NEW ENGLAND.  SKIES SHOULD BE PARTLY TO MOSTLY SUNNY ACROSS THE
INTERIOR.  ALONG THE COASTAL PLAIN...THERE WAS A LOT OF MID AND HIGH
LEVEL CLOUDINESS BUT THIS SHOULD BEGIN TO BREAKUP A BIT AS WE WORK
THROUGH THE MORNING.

&&

.SHORT TERM /NOON TODAY THROUGH 6 AM TUESDAY/...
WARM HUMID AIR IN PLACE OVER NEW ENGLAND THIS
MORNING WITH A COLD FRONT CROSSING THE REGION DURING THE DAY. 850 MB
TEMPS ARE 15-17C...SO WITH SUFFICIENT SUNSHINE WE SHOULD REACH INTO
THE MID 80S...SOME UPPER 80S ARE NOT OUT OF THE QUESTION. THIS
HEATING WILL COMBINE WITH COOLING TEMPS ALOFT IN THE WEST TO GENERATE
SOME INSTABILITY. MEANWHILE GOOD DYNAMIC SUPPORT WITH THE RIGHT
ENTRANCE REGION OF THE UPPER JET IN PLACE OVERHEAD AND STRONG 45-50
KNOT MID LEVEL WINDS. SO WE ARE FORECASTING SHOWERS AND THUNDERSTORMS
TO REDEVELOP ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. SOME
OF THESE STORMS COULD PRODUCE STRONG WINDS...WE WILL NOTE GUSTY WINDS
IN THE FORECAST.

THE UPPER TROF REMAINS TO OUR WEST THIS EVENING...AND THE RESULTING
SOUTHWEST FLOW ALOFT WILL SLOW THE PASSAGE OF THE COLD FRONT THROUGH
NEW ENGLAND. SO SHOWERS/TSTMS MAY LINGER IN THE EVENING ESPECIALLY IN
EASTERN NEW ENGLAND.

LINGERING HUMID AIR...DEWPOINTS IN THE LOW TO MID 60S...WILL COMBINE
WITH LIGHT WINDS TO BRING AREAS OF FOG ONCE AGAIN.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY...
GENERALLY A PARTLY SUNNY DAY IS EXPECTED ACROSS SOUTHERN NEW
ENGLAND.  SOUTHWEST WINDS AND A FAIR AMOUNT OF SUN SHOULD PUSH HIGHS
INTO THE MID 80S...AWAY FROM THE IMMEDIATE SOUTH
COAST/CAPE/ISLANDS.  ALTHOUGH LOW LEVEL MOISTURE WILL NOT BE AS
IMPRESSIVE AS THE PAST FEW DAYS THE APPROACHING UPPER LEVEL TROUGH
WILL STEEPEN LAPSE RATES A BIT.  THIS SHOULD ALLOW FOR SOME
SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP IN THE AFTERNOON.
INSTABILITY PARAMETERS LOOKS SOMEWHAT MARGINAL...BUT A COUPLE OF THE
STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.  ITS ALSO
NOT OUT OF THE QUESTION THAT 1 OR 2 STORMS PRODUCE MARGINALLY SEVERE
HAIL AS THE COLD POOL ALOFT MOVES INTO THE REGION.

TUESDAY NIGHT...
ANY LEFT OVER SCATTERED SHOWERS/THUNDERSTORMS SHOULD DIMINISH IN THE
EVENING.  OTHERWISE...UNDER PARTLY CLOUDY SKIES LOWS SHOULD FALL
INTO THE 50S ACROSS SOUTHWEST NH/NORTHWEST MA TO THE LOW TO MID 60S
ELSEWHERE.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  HOWEVER...AN APPROACHING COLD
FRONT MAY TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE
THURSDAY AFTERNOON ACROSS THE INTERIOR.  HIGH TEMPERATURES SHOULD
WARM INTO THE MID TO UPPER 80S EACH DAY...AWAY FROM THE IMMEDIATE
SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.  IT ACTUALLY
COULD BECOME QUITE BREEZY THURSDAY AFTERNOON AHEAD THE APPROACHING
COLD FRONT.

THURSDAY NIGHT THROUGH SUNDAY...
WILL CONTINUE WITH A CHANCE OF SHOWERS/THUNDERSTORMS THURSDAY NIGHT
WITH THE COLD FRONT.  AFTER THAT THERE THERE IS CONSIDERABLE
DISAGREEMENT ON LOCATION AND TIMING OF THE FRONT.  THE GFS WANTS TO
BLAST IT THROUGH MOST OF OUR REGION BY EARLY FRIDAY MORNING AND KEEP
US DRY THROUGH THE WEEKEND.  HOWEVER...ITS ENSEMBLES DISAGREE AND
SHOW SOME DECENT PROBABILITIES FOR MEASURABLE PRECIPITATION OVER
THIS TIME.  THE ECMWF/CANADIAN SHOW THE FRONT STALLING OUT FURTHER
NORTH WITH A WAVE OF LOW PRESSURE RIDING ALONG THE FRONT BRINGING
MORE SHOWERS.  THEREFORE...WILL CONTINUE WITH CHANCE POPS FOR
SHOWERS UNTIL THE SITUATION BECOMES MORE CLEAR.  ITS TOUGH TO
PINPOINT THE EXACT DETAILS AND WE DO NOT EXPECT IT TO BE A TOTAL
WASHOUT FROM FRIDAY INTO THE WEEKEND.  HOWEVER...FEEL THE GFS IS AN
OUTLIER AND THAT THERE IS A GOOD CHANCE SOMETIME DURING THE WEEKEND
A WAVE OF LOW PRESSURE MAY BRING MORE SHOWERS TO THE REGION.  THE
BIG QUESTION IS WHEN DURING THE WEEKEND DOES THIS OCCUR.  AT THIS
POINT THERE IS JUST TOO MUCH UNCERTAINTY TO ANSWER.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
MOSTLY MVFR IN FOG WITH SCATTERED IFR CIGS IN LOW CLOUDS THIS
MORNING...ALL THIS WILL IMPROVE TO VFR BY MIDDAY. CONVECTION WILL
DEVELOP ESPECIALLY IN THE AFTERNOON AND EVENING WITH SCATTERED IFR
CONDITIONS IN ANY TSTMS. THE SHOWERS/TSTMS WILL DIMINISH TONIGHT WITH
MVFR/IFR CONDITIONS IN FOG. GENERALLY SOUTHWEST FLOW FOR MOST OF
TODAY AND TONIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MAINLY VFR BUT THERE COULD BE PATCHES OF LOW CLOUDS/FOG
EARLY TUESDAY MORNING.  THERE ALSO COULD BE BRIEF ISOLATED MVFR/IFR
CONDITIONS IN ANY SCATTERED SHOWERS/THUNDERSTORMS THAT DEVELOP.

WEDNESDAY...MAINLY VFR.

THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SMALL CRAFT CONDITIONS CONTINUE ON THE SOUTHERN AND SOUTHEAST OUTER
WATERS WITH SOUTH TO SOUTHWEST SWELL OF 7 TO 8 FEET ON THOSE WATERS.
THE SWELL WILL LINGER THROUGH THE DAY AND TONIGHT. SOUTHWEST WINDS
DURING THE PERIOD AS WELL BUT WITH WINDS REMAINING BELOW 25 KNOTS.

THE HIGH SWELL IS DRIVING A HIGH POTENTIAL FOR RIP CURRENTS ALONG THE
SOUTH COAST. ALL OF OUR PROCEDURES FOR DETERMINING THIS SHOW A VERY
STRONG SIGNAL IN THIS AREA.

OUTLOOK...TUESDAY THROUGH FRIDAY...

LEFT OVER SCA SEAS WILL CONTINUE INTO TUESDAY EVENING ACROSS OUR
SOUTHERN OUTER-WATERS WITH PERSISTENT SOUTHWEST FLOW.  THINGS SHOULD
DROP BELOW SCA THRESHOLDS SOMETIME LATE TUESDAY NIGHT AND CONTINUE
INTO WEDNESDAY AS SUSTAINED SOUTHWEST WINDS DIMINISH TO AROUND 10
KNOTS.

ANOTHER ROUND OF SCA CONDITIONS LOOK TO DEVELOP LATER THURSDAY AND
INTO PART OF FRIDAY WITH AN APPROACHING COLD FRONT.  WNA SEAS ARE
LIKELY OVERDONE AGAIN WITH SOUTHWEST FLOW OVER THE COOL OCEAN SO WE
UNDERCUT THEM.  HOWEVER...DECENT LOW LEVEL JET MAY RESULT IN A
PERIOD OF 25 KNOT WIND GUSTS AND 4 TO 7 FOOT SEAS OVER THE SOUTHERN
OUTER-WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR ANZ235-237-254-
     255.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...FRANK
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB/FRANK
MARINE...WTB/FRANK
Hazardous weather outlook, Jun 30, 5:17 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
517 AM EDT MON JUN 30 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-010930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
517 AM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

ON GOING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF THE
MASSACHUSETTS TURNPIKE ARE EXPECTED TO COME TO AN END BY MID TO LATE
MORNING. HOWEVER...ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO PART OF THE
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND NORTHWEST
OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

AN APPROACHING COLD FRONT MAY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TUESDAY AFTERNOON AND EVENING. A FEW OF THE STRONGER STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR A FEW
SEVERE THUNDERSTORMS.

ANZ230>237-250-254-255-010930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
517 AM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS OVER THE WATERS THIS MORNING SHOULD COME TO
AN END BY MID TO LATE MORNING. A FEW MORE THUNDERSTORMS MAY AFFECT
THE WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ADDITIONAL THUNDERSTORM OR TWO MAY AFFECT THE WATERS TUESDAY
NIGHT AND AGAIN THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ006>008-010930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
517 AM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE REGION SHOULD COME TO AN END BY
MID TO LATE MORNING. A FEW MORE THUNDERSTORMS MAY REDEVELOP LATE THIS
AFTERNOON OR EVENING...BUT THEY ARE NOT EXPECTED TO BE SEVERE.

IN ADDITION...THERE IS A HIGH RISK OF RIP CURRENTS ALONG SOUTH FACING
BEACHES OF THE SOUTH COAST AND THE ISLANDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COUPLE MORE THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING AND THEN
AGAIN THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WTB/FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:26 AM EDTSevere Thunderstorm WarningBOXHampden34 min
Jun 30, 1:59 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester46 min
Jun 30, 3:20 AM EDTSpecial Marine WarningBOX55 min
Jun 30, 4:14 AM EDTSpecial Marine WarningBOX61 min

Nearby

High Surf Advisories in Massachusetts, 2008High Surf Advisories in Rhode Island, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.